Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 284, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 11, 2011, 7:09 PM CDT for Bell County, Coryell County, McLennan County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2011, 7:09 PM CDT (00:09 UTC)
- Expired
- May 11, 2011, 8:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Bell County, TX, Coryell County, TX, McLennan County, TX
The radar
The Ft Hood radar (KGRK), 68 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -441 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:09 PM CDT, 0 minutes earlier.
Area forecast discussion, May 11, 7:09 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 709 PM CDT WED MAY 11 2011 .UPDATE... HAVE CANCELED 6 COUNTIES FROM THE WESTERN EDGE OF SEVERE WATCH BOX 283. THE LEADING EDGE OF THE LINE OF STORMS WILL BE MOVING OUT OF THE NORTHEASTERN COUNTIES WITHIN THE HOUR AND WE MAY BE ABLE TO CANCEL THOSE COUNTIES NEXT...BUT WILL CONTINUE TO WATCH THE TRACK AND TRENDS OF THE STORMS ACROSS THE SOUTHERN CWA BEFORE MAKING A FINAL DECISION. ALSO DID UPDATE HOURLY TRENDS AND INCREASE POPS ACROSS THE SOUTHEASTERN HALF OF THE CWA THROUGH MIDNIGHT. 82/JLD && .AVIATION... LINE OF SHOWERS AND THUNDERSTORMS STRETCHING NORTHEAST TO SOUTHWEST ACROSS THE AREA HAS SLOWED ITS FORWARD PROGRESSION SOME DURING THE PAST FEW HOURS. FORTUNATELY THE MOST INTENSE ACTIVITY HAS EXITED SOUTH AND EAST OF THE METROPLEX AREA TERMINALS WHERE A COUPLE MORE HOURS OF -TSRA WILL BE INCLUDED IN TAFS FOR LINGERING STRATIFORM PRECIP. FURTHER SOUTH IT LOOKS LIKE STRONG TO PERHAPS SEVERE THUNDERSTORMS OCCURRING ALONG THE SOUTHERN END OF THE OVERALL LINE MAY IMPACT THE WACO AREA DURING THE NEXT HOUR. TEMPO +TSRA WILL BE MENTIONED AT ACT THROUGH 01Z WITH PREVAILING -TSRA THROUGH 03Z. ONCE SQUALL LINE PUSHES FAR ENOUGH EAST...WINDS SHOULD BECOME SOUTH TO SOUTHEAST AREAWIDE. EXPECT MVFR CIGS TO FORM AROUND MIDNIGHT WITH IFR A GOOD BET AT ACT BEFORE SUNRISE TOMORROW. THUNDERSTORM DEVELOPMENT LOOKS LIKE A GOOD POSSIBILITY LATE TOMORROW AS FRONT APPROACHES FROM THE NORTHWEST. BEST CHANCES LOOK TO BE OVER SOUTHERN COUNTIES AND WILL HOLD OFF MENTION IN EXTENDED PORTION OF TAFS AT THIS TIME. 30 && .PREV DISCUSSION... /ISSUED 358 PM CDT WED MAY 11 2011/ FINDING ABUNDANT INSTABILITY...QUASI-LINEAR CONVECTION HAS SURGED FAR EAST OF THE DRYLINE. SEVERE WINDS ALONG LEADING EDGE WILL BE THE PRIMARY SEVERE HAZARD INTO THE EVENING HOURS. NEW SVR WATCH THROUGH 03Z (10 PM CDT) REPLACES PREVIOUS WATCH. UPPER LOW WILL MOVE SLOWLY EASTWARD ACROSS THE CENTRAL PLAINS. WINDS ABOVE THE BOUNDARY LAYER WILL FINALLY VEER AND PUSH DRYLINE INTO NW ZONES THURSDAY. THUNDERSTORM CHANCES WILL CONTINUE THURSDAY...MAINLY SOUTHEAST. SEVERE THREAT WILL REMAIN. FRONT FINALLY PUSHES THROUGH THURSDAY NIGHT AND FRIDAY MORNING. PERSISTENT NW FLOW ALOFT WILL CONTINUE TO USHER IN ADDITIONAL COOL AIR...KEEPING TEMPERATURES BELOW NORMAL INTO NEXT WEEK...WITH LOW HUMIDITY. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 86 61 80 55 / 100 20 20 5 5 WACO, TX 70 86 63 80 56 / 100 30 20 5 5 PARIS, TX 67 84 61 75 52 / 100 30 20 10 5 DENTON, TX 63 86 59 76 52 / 70 20 20 5 5 MCKINNEY, TX 63 85 59 75 51 / 100 20 20 5 5 DALLAS, TX 70 87 62 77 55 / 100 20 20 5 5 TERRELL, TX 69 84 62 77 54 / 100 20 20 10 5 CORSICANA, TX 70 84 64 78 56 / 100 30 20 10 5 TEMPLE, TX 70 84 64 80 55 / 100 30 30 5 5 MINERAL WELLS, TX 61 87 55 77 50 / 20 10 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/82
Hazardous weather outlook, May 11, 3:40 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT WED MAY 11 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 340 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. SOME STORMS EAST OF A SHERMAN...DALLAS... GOLDTHWAITE LINE WILL BE SEVERE THROUGH THIS EVENING...PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY WITH THE BEST CHANCES ACROSS THE SOUTHEAST HALF OF THE REGION. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY HAZARDS. THUNDERSTORM CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST THURSDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING MAINLY EAST OF A SHERMAN...DALLAS...GOLDTHWAITE LINE.
In the hours before
Special weather statement, May 11, 5:53 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 553 PM CDT WED MAY 11 2011 TXZ159-112330- MCLENNAN TX- 553 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... MCLENNAN COUNTY AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MCGREGOR...MOVING NORTHEAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS... CRAWFORD...HALLSBURG...HEWITT...LACY-LAKEVIEW...LORENA...MCGREGOR... MOODY...NORTHCREST...RIESEL...ROBINSON...WACO AND WOODWAY. NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR EASTERN TEXAS. LAT...LON 3179 9708 3149 9687 3126 9734 3148 9752 TIME...MOT...LOC 2253Z 239DEG 27KT 3132 9744
Local storm report, May 11, 5:57 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST MOFFAT 31.20N 97.47W
05/11/2011 E65 MPH BELL TX AMATEUR RADIOLocal storm report, May 11, 6:15 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL BRUCEVILLE-EDDY 31.32N 97.23W
05/11/2011 E0.88 INCH MCLENNAN TX AMATEUR RADIO
IN EDDYLocal storm report, May 11, 6:17 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD TEMPLE 31.10N 97.35W
05/11/2011 BELL TX AMATEUR RADIO
WATER UP TO 1 FOOT DEEP ON SOME STREETS IN TEMPLELocal storm report, May 11, 6:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD BELTON 31.07N 97.47W
05/11/2011 BELL TX AMATEUR RADIO
COTTONWOOD CREEK IN BELTON IS OUT OF ITS BANKS.Local storm report, May 11, 7:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
700 PM CDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN MOODY 31.32N 97.35W
05/11/2011 E2.00 INCH MCLENNAN TX BROADCAST MEDIA
THE ROOF CAVED IN AT THE MOODY MIDDLE SCHOOL MOST LIKELY
DUE TO HEAVY RAIN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:20 PM CDT | Special Weather Statement | FWD | Limestone | 25 min |
| May 11, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 61 min |
| May 11, 7:37 PM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| May 11, 8:13 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas, McLennan | 62 min |
| May 11, 8:46 PM CDT | Flash Flood Warning | FWD | Bell, Coryell | 119 min |
| May 11, 9:32 PM CDT | Special Weather Statement | FWD | Bell | 28 min |
| May 11, 9:35 PM CDT | Areal Flood Advisory | FWD | McLennan | 115 min |
| May 11, 9:47 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 58 min |
| May 11, 10:27 PM CDT | Special Weather Statement | FWD | Limestone | 33 min |
| May 11, 11:00 PM CDT | Special Weather Statement | FWD | Leon | 30 min |
| May 11, 11:02 PM CDT | Special Weather Statement | FWD | Anderson | 28 min |
| May 11, 11:06 PM CDT | Special Weather Statement | FWD | Milam | 54 min |
| May 12, 7:59 AM CDT | Special Weather Statement | FWD | Mills | 31 min |
| May 12, 8:06 AM CDT | River Flood Warning | FWD | Hunt | 12 hr |
| May 12, 8:06 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 21 hr |
| May 12, 8:09 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 51 min |
| May 12, 9:01 AM CDT | Special Weather Statement | FWD | Hamilton | 29 min |
| May 12, 9:09 AM CDT | Special Weather Statement | FWD | Lampasas | 36 min |
| May 12, 9:18 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 57 min |
| May 12, 9:42 AM CDT | Special Weather Statement | FWD | Hood, Somervell | 33 min |
| May 12, 10:49 AM CDT | Special Weather Statement | FWD | Milam | 26 min |
| May 12, 10:59 AM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 3 hr |
| May 12, 12:40 PM CDT | Special Weather Statement | FWD | Freestone | 35 min |
| May 12, 3:38 PM CDT | Special Weather Statement | FWD | Montague | 37 min |
| May 12, 5:44 PM CDT | Special Weather Statement | FWD | Cooke | 31 min |
| May 12, 6:25 PM CDT | Special Weather Statement | FWD | Jack | 35 min |
| May 12, 6:32 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.